Jump to content
CrazyBoards.org

racing thoughts and sleep


Recommended Posts

My racing thoughts for the past two to three weeks have been horrific when I go to bed at night. I'm not sure if that's when most people experience it but it's like I don't go through that during the day, or don't notice it... it just happens when I lay my head on the pillow. So the doctor prescribed me 50 mg trazodone to take at night when I go to bed to help with the racing thoughts. I laid in bed and felt nothing. Thoughts continued to race at the speed of light. I got up and surfed the web.

I finally gave in and took 2 mg of Xanax. I've been on Xanax for quite awhile and the small amounts do nothing anymore, so 2 mg is normal for me. Anyway, I finally drifted off to sleep and woke up feeling like a truck hit me. I've been sleeping all day.

What in the world do you do for the racing thoughts at night? I can't take this anymore. I go to the pdoc... in 2 weeks! They won't change anything until then. I'm going nuts!

Link to comment
Share on other sites

i take 50 mg of trazodone at night to help me sleep, pretty much the same stuff, mind going so i can't fall asleep. takes about 30-40 mins to kick in for me, and is cumultive over time too. works better after a week or so. i couldn't sleep if it weren't for the trazodone. but i do have to take it early, and go to bed early, and the same time every night, so i can get up in the morning. i'd give it a week or so before giving up on it. good luck.

Link to comment
Share on other sites

i'm suddenly reminded that i had problems sleeping even as a child, and my mother would tell me to make a list of all the things i would need to bring to the moon with me if i were going there on a trip. this was supposed to help me sleep? like i needed MORE to think/worry about at night!?

anyway.

it defininately has helped to do a mind dump. i start writing down all the things that are running through my head. it actually slows the process by forcing it to go at my writing pace. and it seems to act as a catharsis for the junk whirling around in there as well.

Link to comment
Share on other sites

That's part of my problem... sometimes my mind is racing so fast I can't even write fast enough! It's just like watching cars go by in rush hour traffic... the whole "whoosh... whoosh... whoosh" of cars going by is what it feels like in my head. LOL I don't know if that makes sense... I think I'm really going through a manic phase lately and my meds are just not helping... I go to the pdoc on Wednesday and hope she has some serious help for me. I'm wondering if I should increase the trazodone and take 100 mg?

Link to comment
Share on other sites

careful on the increase. i got some weird side effects when i went from 50-100, and that was even at dr's suggestion. seroquel also helped me sleep, but i gained way too much weight too fast on that and had to stop (10 pounds in one week). benzos have helped too. ativan and klonopin specifically.

i get the whoosh, whoosh whoosh thing totally. for me it's always been like one of those scenes they show in movies where the carousel horses are spinning madly out of control, and there are flashes of other things, and everything goes sideways to boot. you know those scenes? gah. that's my brain. so YES! your description makes TOTAL sense.

good luck on wednesday. let us know how it goes. i remember when i was in the midst of trying everything just to get some sleep. it wears on you. hope you can figure something out.

Link to comment
Share on other sites

Yeah, I don't know what you're on, but I'm with Kazuma: try some benedryl (diphenhydramine) or OTC sleep aid--it's the same stuff, only your OTC sleep aid will have more diphenhydramine (25mg v 50mg).

Kazuma's right in that you wanna be careful when mixing meds, definitely. I'd check online to see if there's any reported negative side effects when mixing an antihistamine with your other meds, though I doubt there will be. Some might say to be aware of taking other meds that will make yo drowsy, but that's only because you'll probably pass right out.

If you need a quick fix for one night, I don't think one dose of Benedryl will hurt, but DON'T make a habit of it. Talk to your doc, soon.

Link to comment
Share on other sites

oh yeah! benedryl rocks! it's a fail safe back up. there are some issues with long term use though. and check for drug interactions like qwerty said. there are online checkers, and the pharmacist can always tell you too. i <3 my pharmacist.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...